MAUDE Adverse Event Report: STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US INSERTER TRITANIUM TL; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48930000
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during intra-operative implant insertion a tritanium tl inserter would not release the cage.There were no adverse consequences to the patient.The procedure was completed successfully with a 60 minute surgical delay.
 
Additional Manufacturer Narrative
H3 has been corrected to reflect the unknown location status of the device.Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar complaints were identified.No additional information or products were received regarding the event.The initial report states that the implant was unable to be disengaged from the inserter once turned in the disc space.So the entire system was then removed from the patient.However, the inserter shaft was unable to be removed from the inserter.Additionally, the inserter driver (insertion removal tool), which is used to disengage the inserter shaft from the inserter, was unable to be removed from the inserter shaft when attempting to disengage the inserter shaft from inserter.Some potential root causes of this event include: user does not rigidly lock inserter during use, -inserter pivot joint or locking system is previously damaged or worn prior to use, -implant rotated prior to use of half saddle tamp.Threaded pivot head of inner shaft not aligned with axis of inner shaft.Decompression tubes not correctly aligned with entry.Decompression tube dislodges due to too much impaction force.Tamp too large for decompression tube.Incorrect geometry between tamp and implant surface.Tamp damaged prior to use.Unable to visualize tamp/implant connection.Inserter inner shaft/rod may be previously bent or deformed, -insufficient visibility of inner shaft/rod to insertion handle.Insufficient lubrication on inserter/draw rod prior to use.Instrument not lubricated.However, due to no additional information or product return, the root cause could not be determined conclusively.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
INSERTER TRITANIUM TL
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key11904300
Report Number0009617544-2021-00100
Device Sequence Number17056023
Product Code LXH
UDI-Device Identifier07613327370096
UDI-Public07613327370096
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 10/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48930000
Device Catalogue Number48930000
Device Lot Number188081
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1